Alert archive / Washington / River Flood Warnings in 2014
River Flood Warning 39, NWS Seattle, WA
NWS Seattle, WA issued this river flood warning at Nov 4, 2014, 5:18 AM PST for Snohomish County, Washington. It took effect at Nov 4, 2014, 6:57 AM PST. It was in force for 21 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 4, 2014, 5:18 AM PST (13:18 UTC)
- In effect from
- Nov 4, 2014, 6:57 AM PST
- Expired
- Nov 5, 2014, 4:07 AM PST
- In force
- 21 hr
- Issued by
- NWS Seattle, WA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Snohomish County, WA
The radar
The Seattle radar (KATX), 20 km from the middle of the area, began a volume at 13:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Stillaguamish River at Arlington (ARLW1).
- Action stage
- 12.5 ft
- Minor stage
- 14 ft
- Moderate stage
- 17.5 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 12167400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
394
WGUS46 KSEW 041318
FLWSEW
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SEATTLE WA
518 AM PST TUE NOV 4 2014
...THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN WASHINGTON...
STILLAGUAMISH RIVER AT ARLINGTON AFFECTING SNOHOMISH COUNTY.
.FLOOD BULLETIN NO. 2
RECENT HEAVY RAINS WILL CAUSE THE STILLAGUAMISH RIVER AT ARLINGTON
TO EXPERIENCE MINOR FLOODING BEGINNING EARLY TUESDAY MORNING.
ABOUT 2 TO 4.5 INCHES OF RAIN HAS FALLEN OVER THE NORTH CASCADES
DURING THE 24 HOUR PERIOD ENDING AT 4 AM PST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER
RADIO OR OTHER LOCAL MEDIA.
&&
WAC061-042218-
/O.NEW.KSEW.FL.W.0039.141104T1457Z-141105T1207Z/
/ARLW1.1.ER.141104T1457Z.141104T1800Z.141105T0007Z.NO/
518 AM PST TUE NOV 4 2014
THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A
* FLOOD WARNING FOR
THE STILLAGUAMISH RIVER AT ARLINGTON
* UNTIL LATE TONIGHT.
* AT 4:54 AM TUESDAY THE STAGE WAS 13.1 FEET.
* FLOOD STAGE IS 14.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AROUND 530 AM
TUESDAY AND CREST NEAR 15.3 FEET AROUND 9 AM TUESDAY. THE RIVER
WILL FALL BELOW FLOOD STAGE LATE THIS AFTERNOON.
* IMPACT...AT 16.0 FEET...THE STILLAGUAMISH RIVER WILL CAUSE MINOR
FLOODING MAINLY IN THE SILVANA AREA...INCLUDING OVER PIONEER
HIGHWAY AND ALONG NORMAN RD. A STAGE OF 16 FEET ON THE
STILLAGUAMISH RIVER CORRESPONDS ROUGHLY TO PHASE 2 IN THE SNOHOMISH
COUNTY FLOOD PROGRAM.
&&
LAT...LON 4816 12211 4817 12223 4816 12237 4826 12240 4823 12224
4824 12214
$$2 follow-up statements
821
WGUS86 KSEW 041951
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
1151 AM PST TUE NOV 4 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
WASHINGTON...
SKOKOMISH RIVER NEAR POTLATCH AFFECTING MASON COUNTY.
STILLAGUAMISH RIVER AT ARLINGTON AFFECTING SNOHOMISH COUNTY.
.FLOOD BULLETIN NO. 5
HEAVY RAINS WITH A FRONT OVERNIGHT HAVE CHANGED TO SCATTERED
SHOWERS...ALLOWING RIVERS TO RECEDE. THERE WILL BE A BREAK BETWEEN
WEATHER SYSTEMS TONIGHT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER
RADIO OR OTHER LOCAL MEDIA.
&&
WAC045-050451-
/O.EXT.KSEW.FL.W.0038.000000T0000Z-141105T2056Z/
/SRPW1.1.ER.141104T0947Z.141104T1845Z.141105T1156Z.NR/
1151 AM PST TUE NOV 4 2014
...FLOOD WARNING EXTENDED UNTIL WEDNESDAY AFTERNOON...
THE FLOOD WARNING CONTINUES FOR
THE SKOKOMISH RIVER NEAR POTLATCH
* UNTIL WEDNESDAY AFTERNOON.
* AT 11:30 AM TUESDAY THE STAGE WAS 17.2 FEET.
* FLOOD STAGE IS 16.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER CRESTED AT 17.3 FEET AT 11 AM TUESDAY AND WILL
CONTINUE TO FALL TO BELOW FLOOD STAGE EARLY WEDNESDAY MORNING.
* IMPACT...AT 16.5 FEET...THE SKOKOMISH RIVER WILL CAUSE WIDESPREAD
FLOODING OF PASTURE LANDS...WITH WATER FLOWING QUICKLY OVER WEST
BOURGAULT ROAD AND SKOKOMISH VALLEY ROAD.
&&
LAT...LON 4744 12326 4733 12321 4736 12317 4733 12308 4721 12321
4738 12340
$$
WAC061-050451-
/O.EXT.KSEW.FL.W.0039.000000T0000Z-141105T0808Z/
/ARLW1.1.ER.141104T1839Z.000000T0000Z.141104T2008Z.NO/
1151 AM PST TUE NOV 4 2014
THE FLOOD WARNING CONTINUES FOR
THE STILLAGUAMISH RIVER AT ARLINGTON
* UNTIL LATE TONIGHT.
* AT 11:09 AM TUESDAY THE STAGE WAS 14.4 FEET.
* FLOOD STAGE IS 14.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER IS CRESTING NOW AROUND 14.4 FEET AND WILL DROP
BELOW FLOOD STAGE LATER THIS AFTERNOON.
* IMPACT...AT 14.0 FEET...THE STILLAGUAMISH RIVER WILL LOCALLY SPILL
OVER ITS BANKS. MINOR FLOODING AROUND SILVANA WILL OCCUR...
INCLUDING OVER PIONEER HIGHWAY. A STAGE OF 14 FEET ON THE
STILLAGUAMISH RIVER CORRESPONDS ROUGHLY TO PHASE 2 IN THE SNOHOMISH
COUNTY FLOOD PROGRAM.
&&
LAT...LON 4816 12211 4817 12223 4816 12237 4826 12240 4823 12224
4824 12214
$$242
WGUS86 KSEW 050321
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
721 PM PST TUE NOV 4 2014
...THE FLOOD WARNING HAS ENDED FOR THE FOLLOWING RIVERS IN
WASHINGTON...
STILLAGUAMISH RIVER AT ARLINGTON AFFECTING SNOHOMISH COUNTY.
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
WASHINGTON...
SKOKOMISH RIVER NEAR POTLATCH AFFECTING MASON COUNTY.
.FLOOD BULLETIN NO. 6
THE STILLAGUAMISH RIVER AT ARLINGTON HAS FALLEN BELOW FLOOD STAGE
AND WILL CONTINUE TO RECEDE. THE SKOKOMISH RIVER IS EXPECTED TO
FALL BELOW FLOOD STAGE EARLY WEDNESDAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOODED AREAS. THIS IS THE CAUSE OF MOST FLOOD
RELATED DEATHS IN WASHINGTON. BE ALERT FOR RAPID CHANGES AND MONITOR
DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR OTHER LOCAL
MEDIA.
&&
WAC045-051121-
/O.CON.KSEW.FL.W.0038.000000T0000Z-141105T2056Z/
/SRPW1.1.ER.141104T0947Z.141104T1845Z.141105T1156Z.NR/
721 PM PST TUE NOV 4 2014
THE FLOOD WARNING CONTINUES FOR
THE SKOKOMISH RIVER NEAR POTLATCH
* UNTIL WEDNESDAY AFTERNOON.
* AT 7 PM TUESDAY...THE STAGE WAS 17.0 FEET.
* FLOOD STAGE IS 16.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER CRESTED AT 17.3 FEET AT 11 AM TUESDAY AND WILL
FALL BELOW FLOOD STAGE EARLY WEDNESDAY MORNING.
* IMPACT...AT 16.5 FEET...THE SKOKOMISH RIVER WILL CAUSE WIDESPREAD
FLOODING OF PASTURE LANDS...WITH WATER FLOWING QUICKLY OVER WEST
BOURGAULT ROAD AND SKOKOMISH VALLEY ROAD.
&&
LAT...LON 4744 12326 4733 12321 4736 12317 4733 12308 4721 12321
4738 12340
$$
WAC061-050351-
/O.CAN.KSEW.FL.W.0039.000000T0000Z-141105T0808Z/
/ARLW1.1.ER.141104T1839Z.000000T0000Z.141104T2216Z.NO/
721 PM PST TUE NOV 4 2014
THE FLOOD WARNING HAS ENDED FOR
THE STILLAGUAMISH RIVER AT ARLINGTON
* AT 6:54 PM TUESDAY...THE STAGE WAS 12.0 FEET.
* FLOOD STAGE IS 14.0 FEET.
* FELL BELOW FLOOD STAGE EARLY THIS AFTERNOON.
* FORECAST...THE RIVER FELL BELOW FLOOD STAGE AT 2:16 PM PST
TUESDAY...AND WILL CONTINUE TO FALL.
&&
LAT...LON 4816 12211 4817 12223 4816 12237 4826 12240 4823 12224
4824 12214
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this river flood warning went out at Nov 4, 4:06 AM PST, 1 hour 12 minutes earlier.
Area forecast discussion, Nov 4, 4:06 AM PST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
406 AM PST TUE NOV 4 2014
.SYNOPSIS...MOIST WEST FLOW ALOFT COMBINED WITH ONSHORE FLOW WILL
KEEP TODAY MOSTLY CLOUDY WITH A CHANCE OF RAIN OR SHOWERS. WEAK HIGH
PRESSURE TONIGHT WILL KEEP IT MOSTLY DRY. A WARM FRONT WILL SPREAD
RAIN OVER THE AREA WEDNESDAY AND WEDNESDAY NIGHT. A VIGOROUS LOW
WILL BRING RAIN AND WINDY CONDITIONS THURSDAY AND THURSDAY NIGHT. AN
UPPER LEVEL RIDGE WILL BUILD LATER FRIDAY THROUGH MOST OF THE
WEEKEND FOR DRY AND COOLER WEATHER.
&&
.SHORT TERM...LAST NIGHTS WARM FRONT HAS DISSIPATED OVER W WA THIS
MORNING AND THE VERY WEAK COLD FRONT OVER THE OLYMPICS DOES NOT HAVE
MUCH TIME LEFT EITHER. RAINFALL RATES HAVE DIMINISHED AND PRESSURE
GRADIENTS ARE WEAKENING. IT IS STILL BREEZY OVER PARTS OF THE
INTERIOR...BUT WINDS WILL EASE BY MID MORNING. THE WIND ADVISORIES
FOR THE COAST AND NORTH INTERIOR HAVE BEEN DROPPED. FLOOD WATCHES
FOR A FEW AREAS ARE STILL UP AS ARE A COUPLE OF FLOOD WARNINGS...AND
A COUPLE OF ADDITIONAL RIVERS STILL HAVE A CHANCE OF REACHING FLOOD
STAGE TODAY.
TODAY SHOULD END UP BEING A DRYISH LULL IN-BETWEEN WEATHER SYSTEMS.
MOIST WEST FLOW ALOFT WILL CONTINUE...AS WILL LOW LEVEL ONSHORE
FLOW. THE AREAS OF RAIN STILL AROUND WILL END THIS MORNING BUT A FEW
SHOWERS WILL STILL HANG AROUND TODAY. ONCE W FLOW THROUGH THE STRAIT
CRANKS UP LATER THIS MORNING...A CONVERGENCE ZONE IS EXPECTED TO
KEEP SOME SHOWERS GOING OVER N AND CENTRAL PUGET SOUND THROUGH THIS
EVENING.
MODELS HAVE THE NEXT STRONG FRONTAL SYSTEM BLASTING N WELL OFFSHORE
TOWARD THE AK PANHANDLE. HOWEVER THE WARM FRONT WILL END UP
SPREADING RAIN OVER MAINLY THE NW HALF OF W WA ON WEDNESDAY...THEN
ALL OF W WA WEDNESDAY NIGHT. ALL THE WARM ADVECTION FROM LAST NIGHT
AND ON WEDNESDAY WILL KEEP TEMPERATURES RATHER MILD FOR EARLY
NOVEMBER. HIGHS WILL BE IN THE MID 50S TO NEAR 60...AND LOWS
WEDNESDAY NIGHT WILL BE IN THE MID 50S.
THE MODELS SEEM TO BE SETTLING ON THE ECMWF/CANADIAN SOLUTION FOR
THURSDAYS VIGOROUS LOW. THIS WILL BRING A FAST MOVING 1000 MB TO
1002 MB LOW NE ACROSS CAPE FLATTERY OR TOFINO AROUND MID-DAY
THURSDAY. THE FRONT WILL BRING RAIN TO THE AREA IN THE MORNING THEN
THEN STRONG S-SW FLOW WILL DEVELOP BEHIND THE LOW THURSDAY AFTERNOON
THROUGH EVENING. BOTH THE 00Z ECMWF AND 06Z GFS HAVE ABOUT A 10 MB
PRESSURE PDX-BLI GRADIENT AT 00Z FRIDAY/4 PM THURSDAY. THAT ALONE IS
NOT ENOUGH FOR HIGH WINDS...BUT THE FAST MOVEMENT OF THE LOW AND THE
RESULTING STRONG PRESSURE RISES BEHIND IT COULD POSSIBLY GENERATE
HIGH WINDS IN SOME AREAS. THERE IS STILL LOTS OF TIME FOR THE MODELS
TO CHANGE...SO CONFIDENCE REMAINS MARGINAL. AT LEAST THERE IS BETTER
MODEL AGREEMENT. KAM
.LONG TERM...MODELS STILL BUILD A BROAD MODERATE AMPLITUDE UPPER
LEVEL RIDGE OVER THE PACIFIC NORTHWEST FRIDAY SATURDAY...AND
POSSIBLY LONGER IF YOU BELIEVE THE GFS. THE ECMWF STILL TRIES TO
DRIVE AN UPPER LEVEL SHORTWAVE TROUGH SE ACROSS THE AREA ON SUNDAY
FOR SOME RAIN. THE CANADIAN DOES THE SAME SATURDAY NIGHT. FRIDAY AND
SATURDAY SHOULD BE DRY...BUT WITH GOOD RADIATIONAL COOLING OVERNIGHT
AND A SURFACE RIDGE OVER THE REGION KEEPING WINDS LIGHT...AREAS OF
FOG WILL FORM. SOME OF THE FOG COULD BE PERSISTENT. TEMPERATURES
WILL BE COOLER WITH HIGHS IN THE LOWER TO MID 50S. KAM
&&
.HYDROLOGY...RADAR HEAVY RAIN OVER THE MOUNTAINS HAS ENDED...NOW
THAT THE WARM FRONT HAS DISSIPATED. OBS SHOW 1-2 INCHES OF RAIN FELL
OVER THE N CASCADES WITH 2 TO 4.5 INCHES OVER THE OLYMPICS. FLOOD
WATCHES REMAIN UP FOR SEVERAL COUNTIES AND FLOOD WARNINGS ARE UP FOR
THE BOGACHIEL AND SKOKOMISH RIVERS. THE BOGACHIEL LOOKS LIKE IT WILL
CREST RIGHT NEAR FLOOD STAGE...BUT THE SKOKOMISH IS STILL RISING
FAST ENOUGH THAT IT COULD APPROACH MAJOR FLOOD AT 17.5 FEET. OF THE
OTHER RIVERS...THE STILLAGUAMISH AT ARLINGTON STILL HAS A CHANCE AT
REACHING FLOOD STAGE AROUND MID MORNING. OTHER RIVERS WILL HAVE
SIGNIFICANT RISES BUT ARE EXPECTED TO REMAIN BELOW FLOOD STAGE.
MORE RAIN IS EXPECTED WEDNESDAY THROUGH THURSDAY...BUT ONLY 1-2
INCHES IS EXPECTED OVER THE OLYMPICS AND N CASCADES OVER THE 48
HOURS. AFTER TODAY FLOODING IS UNLIKELY ON AREA RIVERS FOR THE NEXT
WEEK.
RECENT HEAVY RAINS HAVE CREATED CONDITIONS FAVORABLE TO LANDSLIDES
IN WESTERN WASHINGTON...ACCORDING TO THE USGS LANDSLIDE HAZARDS
PROGRAM. THE THREAT OF LANDSLIDES WILL BE SOMETHING TO WATCH AS
THE WET WEATHER THAT PERSISTED DURING OCTOBER CONTINUES INTO EARLY
NOVEMBER. KAM
&&
.AVIATION...A FRONT WILL MOVE INLAND THIS MORNING WITH WESTERLY FLOW
ALOFT. AT THE SURFACE...WEAK HIGH PRESSURE WILL BUILD OVER THE AREA
LATER TODAY. AIR MASS MOIST AND SLIGHTLY UNSTABLE. SOME DRYING IS
LIKELY BEHIND THE FRONT LATER TODAY. THERE WILL LIKELY BE A PUGET
SOUND CONVERGENCE ZONE OVER NORTHERN KING OR SOUTHERN SNOHOMISH
COUNTY THIS AFTERNOON.
KSEA...4000-6000 FOOT CEILINGS ARE EXPECTED TO LOWER TO 1500-2500
FEET IN THE NEXT FEW HOURS...THEN LIFT AGAIN IN THE AFTERNOON. A
PUGET SOUND CONVERGENCE ZONE IN THE AFTERNOON IS EXPECTED TO STAY
NORTH OF THE TERMINAL. SOUTHERLY WIND 10-15 KNOTS...EASING THIS
AFTERNOON AND EVENING. SCHNEIDER
&&
.MARINE...A COLD FRONT WILL MOVE INLAND THIS MORNING. WINDS WILL
EASE AND TURN MORE WESTERLY BEHIND THE FRONT EARLY THIS MORNING WITH
GALES ENDING SHORTLY. 10-12 FOOT SWELLS WILL LINGER OVER PARTS OF
THE COASTAL WATERS TODAY AND TONIGHT.
HIGH PRESSURE WILL MOVE OVER THE AREA LATER TODAY FOR A PERIOD OF
LIGHTER WINDS. A SECOND FRONTAL SYSTEM WILL LIKELY BRING ANOTHER
ROUND OF GALES TO SOME OF THE WATERS WEDNESDAY OR WEDNESDAY NIGHT.
WEAK HIGH PRESSURE WILL SETTLE OVER THE WATERS AGAIN FRIDAY AND
SATURDAY. SCHNEIDER
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...FLOOD WATCHES AND/OR WARNINGS ARE IN EFFECT FOR PARTS OF THE
CWA.
PZ...GALE WARNING CENTRAL AND SOUTHERN COASTAL WATERS...EAST ENTRANCE
STRAIT OF JUAN DE FUCA...ADMIRALTY INLET...AND NORTHERN INLAND
WATERS UNTIL 4 AM.
.SMALL CRAFT ADVISORY CENTRAL AND EASTERN STRAIT OF JUAN DE
FUCA...ADMIRALTY INLET...NORTHERN INLAND WATERS...AND PUGET
SOUND AND HOOD CANAL.
.SMALL CRAFT ADVISORY COASTAL WATERS FOR HAZARDOUS SEAS.
.SMALL CRAFT ADVISORY FOR ROUGH BAR GRAYS HARBOR BAR.
&&
WWW.WEATHER.GOV/SEATTLE
YOU CAN SEE AN ILLUSTRATED VERSION OF THIS FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 3, 7:35 PM PST | Wind Advisory | SEW | San Juan | 7 hr |
| Nov 4, 12:39 AM PST | River Flood Warning | SEW | Clallam | 12 hr |
| Nov 4, 12:39 AM PST | River Flood Warning | SEW | Mason | 29 hr |
| Nov 4, 2:48 AM PST | Small Craft Advisory for Hazardous Seas | SEW | 24 hr |
Nearby
River Flood Warnings in Washington, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.